Is there a real alternative to Syndol? Well how about Coke, is there a real alternative to Coke? Well it depends on how you look at it. For some people Pepsi is a real contender. In the world of pain killers, the real alternative to Syndol is Syndol. If there has been any unchanging reality in the world of pain killers for the past century, it has been the unique formulation of Syndol headache tablets. Well, that's been the case for a long time but things have changed now. In May 2015, Adcock Ingram introduced a new, slightly cheaper alternative to Syndol that promised to take Syndol head on in the raging battle for dominance of the $25 billion South African pain killers market.
Adco-dol (paracetamol-doxylamine-codeine-caffeine) is used for the symptomatic relief of mild to moderate pain, pain associated with tension, and fever. It has antipyretic, analgesic and antihistaminic properties.
Each Adco-dol tablet contains:
|Codeine Phosphate||10 mg|
|Doxylamine Succinate||5 mg|
Now, if you look very carefully ladies and gentlemen, those are the same ingredients in Syndol except that Adco-dol has slightly more Caffeine (45mg) whereas Syndol as 30mg.
Unlike Coke, which has secrete ingredients which Pepsi can't quite figure out, Adco-dol is more than 95% similar to Syndol.
Syndol Tablets vs Adco-dol Tablets – Which Should You Buy?
We get a lot of questions from our clients and guests relating to Syndol and Adco-dol headache tablets, such as:
- Is Adco-dol the same as Syndol? Is Adco-dol any better than Syndol?
- Is Adco-dol the best alternative to Syndol since the two products have the same ingredients
- Is the price difference really worth it? Why is Adco-dol so much cheaper?
So, we thought why not take a look at it. Today we are going to put the two headache tablets head to head and point out the differences from a neutral standpoint.
Let's now take a closer look at Syndol
Syndol is medication commonly used in the United Kingdom for the relief of pain and the reduction of fevers. Syndol contains paracetamol, codeine phosphate, doxylamine succinate, and caffeine.
Paracetamol is used in the treatment of mild to moderate pain. It is also useful for reducing fever.
It is not fully understood how paracetamol produces these effects. Codeine belongs to group of medicines called opioids. Opioids mimic the effects of naturally occurring pain reducing chemicals (endorphins) that are found in the brain and spinal cord. They act on the opioid receptors in the brain and block the transmission of pain signals. Therefore, even though the cause of the pain may remain, less pain is actually felt.
Caffeine is a weak stimulant. It is thought that the addition of caffeine may enhance the analgesic effects of paracetamol and codeine.
Doxylamine is a sedating anti-histamine. It acts by blocking the action of histamine which is a chemical released when an allergic response occurs.
Histamine is the chemical in the body that causes the symptoms of an allergic reaction. These can include inflammation of the skin, airways or tissues, rashes, itching of the skin, eyes or nose, nasal congestion and narrowing of the airways. By blocking the actions of histamine, doxylamine prevents and relieves the typical symptoms of an allergic reaction. Sedation is a common effect of doxylamine. As a result it is commonly used in pain relief preparations to encourage sleep. This medicine is used for the treatment of mild to moderate pain and to reduce a high temperature.
WHAT IS SYNDOL USED FOR?
- Abdominal pain associated with menstrual periods
- Fever (pyrexia)
- Mild to moderate pain
- Pain following surgery
- Pain in the muscles and bones (musculoskeletal pain)
- Rheumatic pain
- Severe throbbing or stabbing pain along a nerve and in the area supplied by the nerve (neuralgia)
- Sore throats
- Composition: Paracetamol 450mg; Codeine phosphate 10mg; Doylamine Succinate 5mg; Caffeine 30mg
FORMULATION INGREDIENTS & STRENGTH
- Paracetamol BP 450.00mg
- Codeine Phosphate BP 10.00mg
- Doxylamine Succinate NF 5.00mg
- Caffeine BP 30.00mg
So far the two products look almost exactly the same. Again the only discernible difference lies in the amount of Caffeine. But is that a fundamental difference? Perhaps not, given the role of caffeine in the composition. But why such a huge difference in prices, how can the price of Syndol be justified, you may want to ask.
Why is Adco-dol so much cheaper than Syndol?
We at ZimSeller have no straight forward answer to the question of price difference, we are hoping you the reader can join the debate by leaving a comment, using the form below.